MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Percutaneous atrial catheter kit
Model Number VXSK0124
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a vxsk (180p rf wire, 63cm/55deg/d1) was selected.During the procedure, after the physician got access, he put a non-boston scientific ice catheter in and then he placed the cosronary sinus (cs) catheter in the cs.When physician positioned his ice catheter for transseptal it was noted that the patient had a very thick superior as well as inferior limbus, and that the fossa was very small for crossing into the left atrium (la).He then advanced the versacross fixed sheath with rf wire and got that positioned the fossa for transseptal.Once he confirmed that he had maximal tenting in a safe location that was not too anterior nor too posterior, rf was delivered then the wire was confirmed in the left atrium via visualization with the ice catheter and images were stored.The wire was advanced into the left inferior pulmonary vein (lipv), which was confirmed on ice as well as the use of the non-boston scientific mapping system, the mapper commented that the wire was taking a posterior trajectory.The physician "flossed" the septum by advancing the versacross sheath and dilator over the wire at the septum multiple times.Then he pulled the sheath back, leaving the wire in place as a visual guide for ice to cross into the la.Because visualization of the left atrium was poor due to the thick limbus, the physician opted to try to take ice transseptal and into the la for better visualization during the procedure.There was a struggle to get the ice catheter across transseptal - ice was put transseptal.The structures that were being visualized via ice in the left atrium we're not clear on how the catheter was oriented in the la.Then anesthesia commented that the pressures had dropped significantly with a systolic in the 70s.The heart rate had also increased and was in the mid 80s.At this point, physician chose to pull his ice catheter back into the right atrium (ra) to assess for effusion and a large effusion was discovered, and the case was immediately aborted.Protamine was given, and interventional was called to perform pericardiocentesis.The patient was kept stable with extra fluids, fresh frozen plasma (ffp), as well as a transfusion protocol, but the bleeding did not slow and after an hour plus of tapping and 2000 cc of blood/fluid had been removed.It was at this point that the team decided to rush the patient to the operating room.A text from one of the staff members later in the evening informed that the perforation was in the left atrial appendage.After several hours the patient was on bypass and still in surgery.An update on the morning of june 30 confirmed that the patient made it through surgery, the appendage was repaired, and they are expected to recover.It is unclear whether it was ice or the sheath/dilator/wire combination that caused the perforation the physician suspected that "flossing" the sheath at the septum caused the perforation, but the bp drop and effusion came after trying to put ice in the la.It is reported that imaging/visualizing the wire was extremely difficult, there was a very large and very thick superior and inferior limbus.Also, it is hard to tell how much the wire was tenting prior to rf application.There were no attempts required to track up / drop down into position on septum before tsp was performed.Rf was not applied more than once to perform transeptal.Patient is stable with slow improvement per dr.(b)(6).The generator rf settings were 2 seconds, and constant it was advised by mapper against this previously and asked for 1 second and constant, but staff refuses.When rf was applied, the wire did not advance very quickly into the la.The physician was primary and this was the patient's first ablation and transseptal.
 
Event or Problem Description
It was reported that a patient experienced a cardiac perforation, pericardial effusion and hypotension.During an atrial fibrillation procedure, a versacross was selected.During the procedure, after the physician got access, a non-boston scientific intracardiac echocardiography (ice) catheter was placed in and then a cosronary sinus (cs) catheter was placed the in the cs.When physician positioned his ice catheter for transseptal it was noted that the patient had a very thick superior as well as inferior limbus, and that the fossa was very small for crossing into the left atrium (la).He then advanced the versacross fixed sheath with rf wire and got that positioned the fossa for transseptal.Once he confirmed that he had maximal tenting in a safe location that was not too anterior nor too posterior, rf was delivered then the wire was confirmed in the left atrium via visualization with the ice catheter and images were stored.The wire was advanced into the left inferior pulmonary vein (lipv), which was confirmed on ice as well as the use of the non-boston scientific mapping system, the mapper commented that the wire was taking a posterior trajectory.The physician "flossed" the septum by advancing the versacross sheath and dilator over the wire at the septum multiple times.Then he pulled the sheath back, leaving the wire in place as a visual guide for ice to cross into the la.Because visualization of the left atrium was poor due to the thick limbus, the physician opted to try to take ice transseptal and into the la for better visualization during the procedure.There was a struggle to get the ice catheter across transseptal, ice was put transseptal.The structures that were being visualized via ice in the left atrium we're not clear on how the catheter was oriented in the la.Then anesthesia commented that the pressures had dropped significantly with a systolic in the 70s.The heart rate had also increased and was in the mid 80s.At this point, physician chose to pull his ice catheter back into the right atrium (ra) to assess for effusion and a large effusion was discovered, and the case was immediately aborted.Protamine was given, and interventional was called to perform pericardiocentesis.The patient was kept stable with extra fluids, fresh frozen plasma (ffp), as well as a transfusion protocol, but the bleeding did not slow and after an hour plus of tapping and 2000 cc of blood/fluid had been removed.It was at this point that the team decided to rush the patient to the operating room.A text from one of the staff members later in the evening informed that the perforation was in the left atrial appendage.After several hours the patient was on bypass and still in surgery.An update on the morning of june 30 confirmed that the patient made it through surgery, the appendage was repaired, and they are expected to recover.It is unclear whether it was ice or the sheath/dilator/wire combination that caused the perforation the physician suspected that "flossing" the sheath at the septum caused the perforation, but the bp drop and effusion came after trying to put ice in the la.It was confirmed that imaging/visualizing the wire was extremely difficult, there was a very large and very thick superior and inferior limbus.Also, it is hard to tell how much the wire was tenting prior to rf application.There were no attempts required to track up / drop down into position on septum before tsp was performed.Rf was not applied more than once to perform transeptal.Patient is stable with slow improvement.When rf was applied, the wire did not advance very quickly into the la.
 
Additional Manufacturer Narrative
Correction to section d2b pro code (product code) and g4 premarket / 510(k).Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of cardiac perforation, low blood pressure/hypotension and pericardial effusion.The device was discarded; therefore, a technical analysis of the complaint device could not be completed.Device history record review: the lot number was not provided; therefore, a ship history of previous lots sent to the customer were reviewed.The manufacturing batch record review confirmed that the devices met all material, assembly, and performance specifications.Risk review: a risk review performed for the versacross access solution device confirmed that the event of cardiac perforation, low blood pressure/hypotension and pericardial effusion are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: the no problem detected cause code was selected based on the information provided within the event description.Potential causes include but are not limited to physician technique and patient anatomy.The complaint type does not present a new or unanticipated failure type or harm as the risks are captured through hazard analysis for cardiac trauma, pericardial effusion, hypotension, and additional intervention required while relevant information related to the adverse event and careful manipulation are captured in the ifu.There is no evidence of device malfunction or unintended device performance, based on the available information, a definitive cause for the event could not be established.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.

Brand Name
VersaCross Access Solution
Common Device Name
Percutaneous atrial catheter kit
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50038626
Report Number2124215-2026-40072
Device Sequence Number9844307
Product Code DYB
UDI-Device Identifier00685447019848
UDI-Public(01)00685447019848
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0124
Device Catalogue NumberVXSK0124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale